Colorado, 2011

Tornado and Hail in Colorado, May 19, 2011

May 19, 2011 · NWS PUB · 3 events in 2 counties and zones

A landspout tornado occurred northeast of Fountain (El Paso County). Isolated penny size hail was seen in Pueblo and El Paso Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A landspout tornado occurred northeast of Fountain (El Paso County). Isolated penny size hail was seen in Pueblo and El Paso Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 19, 3:20 AM MST, 9 hours 3 minutes earlier.

Area forecast discussion, May 19, 3:20 AM MST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
420 AM MDT THU MAY 19 2011

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN CHALLENGE TODAY WILL BE POSITION OF FRONTAL BOUNDARY ACROSS THE
PLAINS AND RESULTANT AFFECTS ON CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON...AS WELL AS COVERAGE AND EXTENT OF ADDITIONAL
SNOWFALL ACROSS THE MOUNTAINS.

SLOW MOVING UPPER LOW IS MAKING SLOW PROGRESS EAST NORTHEASTWARD
INTO WRN CO EARLY THIS MORNING.  SEVERAL EMBEDDED SHORTWAVES CAN BE
SEEN EJECTING AROUND THE PERIPHERY OF THE LOW...WITH THE MAIN WAVE
PUSHING NORTHEASTWARD INTO NRN CO/WRN KS/NE EARLY THIS MORNING.  AREA
OF SHOWERS HAS BEEN CONTINUING TO PERCOLATE ACROSS THE FAR EASTERN
COUNTIES...ESPECIALLY BENT...WESTERN PROWERS AND EASTERN KIOWA COUNTIES.
LATEST STP FROM KPUX RADAR INDICATES THAT CENTRAL AND WESTERN
PORTIONS OF BENT COUNTY HAS PICKED UP .10 OR MORE.  KLAA HAS BEEN
REPORTING -SHRA...THOUGH HAS ONLY PICKED UP A TRACE SO FAR AND
SHOWERS ARE QUICKLY WANING.

UPPER LOW IS PROGGED TO LIFT TO THE NORTHEAST INTO NRN CO/EASTERN
WY BY EARLY FRIDAY MORNING.  SPEED MAX ACROSS SRN NM WILL LIFT
NORTHEASTWARD ACROSS EASTERN CO BY AFTERNOON...CAUSING SURFACE
PRESSURES TO FALL ACROSS THE FAR SOUTHEAST PLAINS/WRN KANSAS BY
AFTERNOON.  FRONTAL BOUNDARY WHICH HAS PUSHED THROUGH ALL OF THE
SOUTHEAST PLAINS WILL LIFT BACK NORTHWARD WITH GUSTY SOUTHWEST WINDS
SPREADING INTO THE FAR SOUTHERN AND EASTERN PORTIONS OF THE FCST
AREA.  DEW POINTS IN THESE AREAS SHOULD FALL OFF INTO THE LOWER
20S...WITH HUMIDITY VALUES DROPPING TO NEAR OR SLIGHTLY BELOW 15
PERCENT.  SINCE THE MAJORITY OF BACA...EASTERN LAS ANIMAS...AND
PROWERS COUNTY MISSED OUT ON APPRECIABLE RAINFALL YESTERDAY THROUGH
EARLY THIS MORNING...THESE AREAS WILL BE UNDER THE GUN FOR CRITICAL
FIRE WEATHER CONCERNS.  THERE ARE A MYRIAD OF POSITIONS FOR THE
FRONTAL BOUNDARY THIS AFTERNOON IN VARIOUS SHORT RANGE MODELS.  GFS
IS THE FARTHEST NORTH IN LIFTING THE FRONT ALL THE WAY INTO CENTRAL
CO/WRN KS BY AFTERNOON.  06Z NAM IS THE FARTHEST SOUTH AND SUGGESTS
THAT PERHAPS ONLY THE SOUTHEAST PART OF BACA COUNTY WILL SEE THE
RETURN OF SOUTHWEST WINDS THIS AFTERNOON.  WENT WITH A COMPROMISE
SOLN FROM THE NSSL WRF...HRRR...AND 00Z NAM...WHICH IS IN BETWEEN
THESE TWO EXTREMES.  THINK THAT LIGHT NORTHERLY WINDS WILL KEEP
COOLER TEMPERATURES AND HIGHER HUMIDITIES ALONG THE BACK SIDE OF SFC
LOW (ACROSS EL PASO...PUEBLO...OTERO...CROWLEY...PORTIONS OF KIOWA
AND BENT COUNTIES).  GIVEN THAT BENT COUNTY ALSO RECEIVED SOME
RAINFALL TONIGHT AND LIKELY WON'T MAKE THE 3 HOUR DURATION FOR
CRITICAL FIRE WEATHER CONDITIONS BASED ON LATEST SHORT RANGE MODEL
SOLUTIONS...HAVE OPTED TO REMOVE THEM FROM THE CURRENT FIRE WEATHER
HIGHLIGHTS.

AS FOR POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON...ONCE UPPER JET
LIFTS NORTHWARD...SHOULD SEE SHOWERS/THUNDERSTORMS REDEVELOP ALONG
THE FRONTAL BOUNDARY BY EARLY AFTERNOON.  CAPES LOOK LOWER TODAY THAN
YESTERDAY...AND SHEARS ARE NOT AS IMPRESSIVE...ALTHOUGH THERE IS
STILL SOME IMPRESSIVE SPEED SHEAR ACROSS FAR EASTERN AREAS.  HOWEVER
LOW LEVEL WIND FIELDS HAVE MORE OF A NORTHERLY COMPONENT TO THE
NORTH OF THE SFC BOUNDARY...WHICH WOULD LIMIT 0-1 KM SRH. WITH
COLDER AIR ALOFT OVER THE REGION THOUGH...THERE IS STILL A POCKET OF
CAPE ALOFT...AND WOULD NOT BE SURPRISED TO SEE AT LEAST A FEW STRONG
TO NEAR SEVERE STORMS ACROSS THE SOUTHEAST PLAINS...WITH HAIL UP TO
3/4 INCH IN DIAMETER AND GUSTS UP TO 50 MPH.  BUT THINK THAT TORNADO
THREAT TODAY WILL BE LOWER.  IF SFC LOW STAYS FARTHER SOUTH AND SFC
WINDS CAN STAY FROM AN EASTERLY DIRECTION...THEN A BRIEF TORNADO
WOULD BE POSSIBLE...BUT FOR NOW THINK GREATEST THREAT FOR THIS WILL
BE EAST OF THE FORECAST AREA.

AS FOR THE MOUNTAIN AREAS...APPEARS TO BE A LULL IN THE SNOWFALL
THIS MORNING...BUT WITH COLD CORE OVER THE AREA TODAY...SHOULD SEE
CONVECTIVE SHOWERS WITH EMBEDDED THUNDERSTORMS REDEVELOPING BY
AFTERNOON.  THESE COULD PRODUCE SOME LOCALLY INTENSE SNOWFALL
RATES.  SNOW LEVELS WILL BE LOWER TODAY THAN YESTERDAY...PROBABLY
HOVERING BETWEEN 9K-10KFT THROUGH THE AFTERNOON.  WILL MAINTAIN
CURRENT HIGHLIGHTS AS IS.  LOCATION WITH POTENTIAL FOR HEAVIEST
SNOWFALL WILL BE ACROSS THE SOUTHWEST MTNS WERE BEST OROGRAPHICS
WILL BE.  BOTH GFS AND NAM TRY TO RAMP UP SNOWFALL AGAIN BETWEEN
06Z-12Z TONIGHT FOR THE WESTERN MTS AS SHORTWAVE ENERGY WRAPS AROUND
NORTHERN AND WESTERN PERIPHERY OF UPPER LOW.  CURRENT HIGHLIGHTS
ALREADY GO THROUGH 12Z FRI AND THIS STILL LOOKS GOOD.  -KT

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

...NEXT STORM ARRIVES EARLY NEXT WEEK...

THE STORM SYSTEM NOW MOVING INTO W CO WILL SLOWLY MOVE TO THE N AND
E FOR THE END OF THIS WEEK AND FIRST PART OF THE WEEKEND...ARRIVING
IN E CENTRAL WY ON FRI AND THE DAKOTAS ON SAT. PRESENCE OF THE UPPER
LOW WILL KEEP THE THREAT OF SHWR ACTIVITY OVR OUR AREA FOR THE NEXT
FEW DAYS...PARTICULARLY OVR THE WRN AND MTN ZONES. HOWEVER...FORCING
WILL GENERALLY BE WEAK AND BY SAT AN UPPER RIDGE WILL BEGIN MOVING
INTO THE AREA...SO TREND WILL BE FOR LOWER POPS INTO THE WEEKEND.
MOS GUIDANCE FOR KPUB AND KCOS HAS VERY LOW POPS FOR FRI...AND MODEL
GUIDANCE ITSELF HAS LITTLE QPF FOR THE I-25 CORRIDOR...SO HAVE
REDUCED POPS A BIT ON FRI BUT MAINTAINED SLIGHTLY HIGHER AFTERNOON
POPS AS INSTABILITY INCREASES A BIT IN A DIURNAL TREND.

SHORT WAVE RIDGE BEGINS TO SETTLE IN LATE SAT INTO SUN AND SHOULD
SEE THE WARMEST CONDITIONS ON SUN AS WRLY FLOW BEGINS TO INCREASE.
WILL PROBABLY SEE SOME 80S OVR THE PLAINS ON SUN.

ON MON...NEXT SYSTEM BEINGS TO MOVE INTO THE GREAT BASIN...AND WILL
BEGIN TO SEE SOME SHWR ACTIVITY INCREASE OVR WRN CO. LOOKS LIKE A
FAIRLY ROBUST SPRING STORM SYSTEM...WITH SNOW LEVELS REMAINING
FAIRLY HIGH. MAIN CONCERN WILL BE POTENTIAL FOR SVR WX WITH THIS
SYSTEM...PARTICULARLY ON MON BUT POSSIBLY TUE AS WELL. GFS HINTS AT
50 DEG DEWPOINTS PROGRESSING INTO SE CO BY EARLY MON...AND UPPER
FORCING WILL BE FAIRLY STRONG BY LATE MON. BEST MID LEVEL WIND
FIELDS AND SHEAR WILL PROBABLY REMAIN TO THE E OF OUR AREA...BUT
COULD STILL SEE SOME STRONG STORMS DEVELOP.

BY TUE THE GFS AND ECMWF DIVERGE A BIT WITH THE TIMING OF THE STORM
SYSTEM...BUT IT APPEARS LIKELY THAT WE WILL STILL BE CONTENDING WITH
SHWR AND TS ACTIVITY THROUGH LATE TUE. 00Z GFS PROGS AN MCS
DEVELOPING OVR SE CO TUE NIGHT...WHICH COULD SIGNIFICANTLY REDUCE THE
DROUGHT THREAT FOR THAT AREA IF IT PANS OUT. BY WED...EXPECT
CONDITIONS TO DRY OUT AS ANOTHER RIDGE BUILDS FROM THE W...AND TEMPS
REMAIN AT OR SLIGHTLY BELOW SEASONAL NORMS. ROSE

&&

.AVIATION...

WIDESPREAD MVFR TO IFR CIGS WITH LOCAL LIFR CONDITIONS
WILL REMAIN ACROSS THE SOUTHEAST PLAINS THROUGH THE MORNING
HOURS...AFFECTING THE KCOS AND KPUB TAF SITES.  KCOS SHOULD SEE CIGS
DROPPING INTO THE IFR CATEGORY BY 12Z.  CIGS WILL BREAK FROM SOUTH
TO NORTH ACROSS THE SOUTHEAST PLAINS...BUT WILL PERSIST THE LONGEST
ACROSS KCOS WHERE THEY WILL GRADUALLY RISE BACK INTO THE MVFR
CATEGORY BY AFTERNOON.  EXPECT ANOTHER ROUND OF -SHRA/-TSRA ACROSS
THE PLAINS THIS AFTERNOON..WITH BEST PROBABILITY EXPECTED AT THE
KCOS TAF SITE.  PLAN TO INTRODUCE A VCTS FOR THE KCOS AND KPUB TAF
SITES AROUND 18Z.  LIGHT NORTH TO NORTHEAST WINDS WILL SPREAD IN
BEHIND THE SFC LOW THIS EVENING.  PATCHY MVFR STRATUS MAY REDEVELOP
ACROSS PORTIONS OF THE PLAINS AGAIN TONIGHT...AFFECTING THE KCOS AND
KPUB TAF SITES AFTER 09Z.  KALS TAF SITE WILL SEE VFR CONDITIONS
THROUGH THE DAY WITH POTENTIAL FOR AN ISOLATED THUNDERSTORM WITH
MVFR CIGS/VIS THIS AFTERNOON AND EVENING. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM MDT FRIDAY FOR COZ058-060-066-
068.

RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ233-236-237.

&&

31/44
Hazardous weather outlook, May 19, 11:42 AM MST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1242 PM MDT THU MAY 19 2011

COZ058>089-093>099-201845-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1242 PM MDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PACIFIC STORM SYSTEM WILL MOVE SLOWLY ACROSS WESTERN AND
NORTHERN COLORADO THROUGH TONIGHT. NUMEROUS RAIN AND SNOW SHOWERS
WILL CONTINUE ALONG THE CONTINENTAL DIVIDE WITH SNOW FALLING
ABOVE 9000 FEET. AN ADDITIONAL 4 TO 8 INCHES OF ACCUMULATION WILL
BE POSSIBLE ACROSS THE HIGHER ELEVATIONS THROUGH TONIGHT. ISOLATED
EMBEDDED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE MOUNTAINS. THESE MAY PRODUCE LOCALLY INTENSE SNOWFALL
RATES FOR ELEVATIONS ABOVE 9000 FEET...SOME SMALL HAIL OR GRAUPEL
LESS THAN 1/2 INCH IN DIAMETER...AND CLOUD TO GROUND LIGHTNING.

A FRONTAL BOUNDARY WILL LIFT BACK TO THE NORTH ACROSS THE FAR
SOUTHEAST PLAINS THIS AFTERNOON. TO THE NORTH OF THIS
BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP BY AFTERNOON...MAINLY ALONG AND NORTH OF HIGHWAY 50. ONE
OR TWO STORMS COULD BECOME STRONG TO SEVERE...WITH HAIL UP TO 1
INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH. THE LOCATION
MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE ACROSS CROWLEY AND
KIOWA COUNTIES.

TO THE SOUTH OF THE FRONTAL BOUNDARY...STRONG SOUTHWEST WINDS WILL
SPREAD INTO THE REGION BY AFTERNOON...PARTICULARLY ACROSS EASTERN
LAS ANIMAS...BACA...AND PROWERS COUNTIES.  HUMIDITY VALUES ARE
EXPECTED TO DROP BELOW 15 PERCENT. WITH THE LACK OF RAINFALL ACROSS
THIS REGION...THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND
THE POTENTIAL FOR RAPID RATES OF FIRE SPREAD SHOULD ANY FIRES BE
STARTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM WILL CONTINUE MOVING TO THE NORTH AND EAST
THROUGH THE FIRST HALF OF THIS WEEKEND. SNOW SHOWERS OVER THE
MOUNTAINS MAY ALLOW FOR AN INCH OR TWO OF ADDITIONAL ACCUMULATION
FRIDAY AND SATURDAY.

ANOTHER STORM WILL MOVE INTO COLORADO MONDAY AND TUESDAY. THIS
STORM COULD BRING SOME ACCUMULATING SNOW...MAINLY TO ELEVATIONS
ABOVE 10000 FEET...WITH PERSISTENT SHOWERS OVER THE MOUNTAINS
THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE.
OVER THE PLAINS...THIS STORM SYSTEM COULD BRING THE THREAT OF
SEVERE THUNDERSTORMS LATE TUESDAY AND POSSIBLY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON THROUGH TONIGHT ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO.

10/27

In the hours before

Special weather statement, May 19, 12:12 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
112 PM MDT THU MAY 19 2011

COZ086-191945-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
112 PM MDT THU MAY 19 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...PUEBLO.

AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PUEBLO...WHICH WAS MOVING TOWARD THE
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO.
  BLENDE.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, May 19, 12:23 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
123 PM MDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             PUEBLO                  38.27N 104.61W
05/19/2011  M0.75 INCH       PUEBLO             CO   NWS EMPLOYEE

            OCCURRED AT PUEBLO RIVER WALK.

&&

MN

The radar

The Pueblo radar (KPUX), 43 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 tornado. Local standard time, as filed.

Hail, Pueblo

When
May 19, 12:23 PM MST to 12:28 PM MST
Where
Pueblo County, 0.69 mi N of Pueblo
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
38.270, -104.610

Tornado, El Paso

When
May 19, 3:23 PM MST to 3:29 PM MST
Where
El Paso County, 3.45 mi NE of Fountain to 4.44 mi NE of Fountain
Rating
EF0
Path length
1 mi
Path width
75 yd
Property damage
$20,000
Reported by
Other Federal Agency
Coordinates
38.714, -104.653

The landspout tornado did roof, window and garage door damage to a house. In addition, a shed was overturned and a camper was destroyed.

Hail, El Paso

When
May 19, 4:23 PM MST to 4:28 PM MST
Where
El Paso County, 5.02 mi WSW of Calhan
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.010, -104.390

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2011Every state in 2011This day in weather historyThe tornado archive for Colorado, 2011Warnings in Colorado, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316260, 316263, 316262.